Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

November 28, 2024Bibb County, Georgia

NWS Atlanta, GA issued this special weather statement at Nov 28, 2024, 7:21 AM EST for Bibb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2024, 7:21 AM EST (12:21 UTC)
Expired
Nov 28, 2024, 7:45 AM EST
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS82 KFFC 281221
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
721 AM EST Thu Nov 28 2024
 
GAZ071-072-082-083-281245-
Monroe GA-Bibb GA-Jones GA-Twiggs GA-
721 AM EST Thu Nov 28 2024

...A strong thunderstorm will impact portions of central Bibb,
northwestern Twiggs, southeastern Monroe and southeastern Jones
Counties through 745 AM EST...

At 721 AM EST, a strong thunderstorm was over Wesleyan, or 7 miles
west of Macon, moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Payne, Payne City, Postell, Lake Tobesofkee, Bolingbroke,
Mountain Springs, Griswoldville, Cross Keys, Wesleyan, Dry Branch,
Arkwright, and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3283 8386 3296 8380 3293 8340 3275 8346
TIME...MOT...LOC 1221Z 280DEG 31KT 3287 8377 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 28, 6:41 AM EST, 40 minutes earlier.

Area forecast discussion, Nov 28, 6:41 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 AM EST Thu Nov 28 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Friday)
Issued at 432 AM EST Thu Nov 28 2024

Key Messages:

  - Cold front passing through will produce rain and a few
    thunderstorms. Front will move quickly, with rain ending
    by late morning across north GA and the metro and by late
    afternoon in central Georgia. Gusty winds behind front.

  - A Marginal Risk (level 1 of 5) is in effect for all of north
    and central Georgia. All hazards are possible, though chances
    remain small.

  - Cold air moves in tonight. Lows in the 30s and 40s. Tomorrow,
    highs in the 40s and 50s.

Forecast:

Happy Thanksgiving from NWS Atlanta!

Active morning across the CWA. Surface low pressure associated with
a shortwave is swinging by very quickly to the north. Peak of the
mass response to this system is ramping up across north and central
Georgia as of writing this, with notable low level theta-e advection
taking place. VAD wind profiles from KFFC radar show increase in
wind speed (and wind shear) in the lowest 2 km as the LLJ moves in.
Widespread showers with a couple of embedded thunderstorms are
running out ahead of the cold front which is rapidly approaching the
CWA from the NW. So far, storms that have formed have been "well
behaved", as the overall lack of instability and lack of convergence
along the front have limited forcing for better convection. Updrafts
have remained weak and unable to take advantage of the low level
shear profiles, which do show impressive SRH of 300-400 m2/s2 in the
lowest km of the atmosphere IF something can get rooted and move to
the right. That if remains a big if, and is why the threat remains
at a Marginal Risk per SPC. However, if something can get going, all
threats will be at play, as shear profiles support at least
transient super cell structures that could produce damaging winds,
hail, and possibly a tornado.

This threat will come to an end from the NW to the SE as the cold
front dives into the CWA. Most of north Georgia will likely be
behind the front by sunrise, with most of metro Atlanta cleared
before the afternoon. In central Georgia, environment will remain
favorable out ahead of the front for a few storms, though expecting
it to clear even most of central Georgia by 2-3 pm. HREF shows mean
SRH in the first kilometer to be decreasing as the surface low pulls
way to the north and brings the low level jet with it, which
straightens hodographs out. SBCAPE increases to above 1000 J/kg out
ahead of the front during the afternoon as the sun warms things up
and moisture continues to advect in, so instability will be present.
Primary threat is likely to be damaging winds if a severe storm can
get going given shear profiles, but still won't rule out the
possibility of a tornado.

Behind the cold front, cold air will be advecting into north and
central Georgia. Winds are going to get quite gusty today for those
planning to be outdoors for Thanksgiving festivities. Northwest
winds of 10-15 mph, with gusts over 20 mph will be likely through
the afternoon. These could be a bit stronger if the sun can poke out
during the late afternoon. High temps will have a gradient across
the state, with areas in front of the cold front in central Georgia
getting into the 70s and near 80, and areas behind the front only
getting into the 50s and 60s. Lows will quickly decrease tonight as
cold air continues to push in. North Georgia will be at or below
freezing in some areas, with central Georgia in the low to mid 40s.

Tomorrow skies should clear but cold air will continue to push in.
Winds will pick up again from the NW and be similar to today at 10-
15 mph with higher gusts. Despite sunshine, highs will only reach
into 40s and 50s across the CWA. This will be 5-10 degrees below
average for most locations, so if you have any shopping plans,
bundle up.

Lusk

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 432 AM EST Thu Nov 28 2024

At a glance:

    - Unseasonably cold

    - Dry through the period

By Saturday, the southern fringes of a broad trough at the mid-
levels will support dry, northwesterly flow across the majority of
the Deep South, with a strong Arctic high present at the surface.
Several shortwaves rotating around the broader trough axis at the
mid-to-upper levels will send reinforcing shots of cold air our way
through the remainder of the extended, helping to lock in place our
cool to frigid airmass.

Highs on Saturday and Sunday will be in the mid-40s to near 60. A
second, strong push of cold air will arrive on Monday and the start
of the work week, nudging highs cooler still, in just the upper-30s
to lower-50s areawide -- 10-18 degrees below average for early
December. From there, expect temperatures to warm a few degrees each
day through midweek. Morning lows will be in the mid-20s to lower-
30s this weekend, dropping even further Monday and Tuesday into the
teens to 20s. Monday will likely be the coldest morning of the
season for portions of northeast Georgia, and Tuesday for the
remainder of the forecast area.

96

&&

.AVIATION...
(12Z TAFS)
Issued at 636 AM EST Thu Nov 28 2024

SHRA/TSRA is moving away from metro TAF sites as of 12Z and all
mention has been removed from TAFs. While cigs may be temporarily
above MVFR right at 12Z, expecting these to "fill in" as cold
front moves into and through metro. Winds will move to the NW and
be gusty, 8-13 kts with gusts of 20-25 kts possible today. Winds
will remain elevated but not as strong overnight. MVFR cigs likely
hang around until approx 18Z, though uncertainty on how quickly
they mix out. Some chance of MVFR or lower cigs tomorrow morning,
though confidence is low on those.

//ATL Confidence...12Z Update...

Medium cigs, high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  36  54  29 /  40   0   0   0
Atlanta         63  36  49  30 /  30   0   0   0
Blairsville     54  29  44  21 /  10   0   0   0
Cartersville    59  33  49  25 /  10   0   0   0
Columbus        68  41  55  31 /  30   0   0   0
Gainesville     61  36  50  30 /  20   0   0   0
Macon           70  41  56  30 /  30   0   0   0
Rome            58  33  49  25 /  10   0   0   0
Peachtree City  62  34  51  27 /  30   0   0   0
Vidalia         76  47  59  34 /  30  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....96
AVIATION...Lusk
Hazardous weather outlook, Nov 28, 5:10 AM EST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
510 AM EST Thu Nov 28 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
510 AM EST Thu Nov 28 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Isolated thunderstorms will be possible ahead of a cold front
moving through north and central Georgia today. A few could be
strong to severe. A Marginal Risk (level 1 of 5) is in effect.
Damaging wind gusts will be the primary threat, though a brief
tornado cannot be ruled out. The storm risk should end across
north Georgia and the metro before noon and central Georgia by 5
PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability of widespread hazardous weather is low.

An unusually cold air mass for this time of year will move into
north and central Georgia through the weekend into early next
week. Morning "feels like" temperatures will be in the teens to
20s across most of the area Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Nov 28, 5:34 AM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 AM EST Thu Nov 28 2024

GAZ024-025-027-035-036-038-281100-
Madison GA-Banks GA-Jackson GA-Barrow GA-Oglethorpe GA-Clarke GA-
534 AM EST Thu Nov 28 2024

...A strong thunderstorm will impact portions of east central Barrow,
southeastern Banks, northern Clarke, eastern Jackson, northwestern
Oglethorpe and Madison Counties through 600 AM EST...

At 534 AM EST, a strong thunderstorm was over Arcade, or near
Jefferson, moving east at 65 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jefferson, Commerce, Danielsville, Arcade, Nicholson, Comer, Colbert,
Ila, Carlton, Hull, Athens-Clarke County, Westgate Park, Diamond
Hill, Smithonia, Oconee Heights, Barretts Mill, Point Peter, James
Holland Youth Sports Cmpx, Pocataligo, and Bear Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
      3411 8303 3410 8304 3405 8299 3403 8293
      3401 8294 3400 8288 3397 8357 3418 8362
      3425 8344 3426 8334 3424 8334 3426 8330
      3425 8327 3424 8317 3427 8311
TIME...MOT...LOC 1034Z 266DEG 56KT 3410 8352

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Nov 28, 5:50 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 AM EST Thu Nov 28 2024

GAZ066-067-078-281115-
Harris GA-Troup GA-Meriwether GA-
550 AM EST Thu Nov 28 2024

...A strong thunderstorm will impact portions of southwestern
Meriwether, southern Troup and northwestern Harris Counties through
615 AM EST...

At 550 AM EST, a strong thunderstorm was over Denson, or near Lanett,
moving east at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
LaGrange, West Point, Pine Mountain, Pine Mountain-Callaway Gardens,
F.d. Roosevelt State Park, Cannonville, Odessadale, Stovall, Piedmont
Heights, Big Springs, Jones Crossroads, Baughs Crossroads, Smiths
Crossroad, and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3304 8503 3302 8479 3282 8481 3283 8516
      3284 8515 3285 8516 3285 8517 3286 8519
      3301 8521
TIME...MOT...LOC 1050Z 270DEG 39KT 3293 8526

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Nov 28, 7:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 AM EST Thu Nov 28 2024

GAZ071-072-082-083-281245-
Monroe GA-Bibb GA-Jones GA-Twiggs GA-
721 AM EST Thu Nov 28 2024

...A strong thunderstorm will impact portions of central Bibb,
northwestern Twiggs, southeastern Monroe and southeastern Jones
Counties through 745 AM EST...

At 721 AM EST, a strong thunderstorm was over Wesleyan, or 7 miles
west of Macon, moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Payne, Payne City, Postell, Lake Tobesofkee, Bolingbroke,
Mountain Springs, Griswoldville, Cross Keys, Wesleyan, Dry Branch,
Arkwright, and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3283 8386 3296 8380 3293 8340 3275 8346
TIME...MOT...LOC 1221Z 280DEG 31KT 3287 8377

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 5:34 AM ESTSpecial Weather StatementFFCJackson, Madison26 min
Nov 28, 5:50 AM ESTSpecial Weather StatementFFCTroup25 min
Nov 28, 8:15 AM ESTSpecial Weather StatementFFCWilkinson30 min
Nov 28, 9:50 AM ESTSpecial Weather StatementFFCJones25 min
Nov 28, 10:14 AM ESTSpecial Weather StatementFFCTwiggs46 min
Nov 28, 10:26 AM ESTSpecial Weather StatementFFCTwiggs34 min
Nov 28, 10:43 AM ESTSpecial Weather StatementFFCWilkinson32 min
Nov 28, 11:15 AM ESTSpecial Weather StatementFFCJohnson30 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.